So it turns out I'll be on Clonidine (Catapres application patch) for a long time. My psychiatrist says that I've tried all available mood stabilizers (if you know me that's indeed the case, 30 at last count) and its helping on my physical disability as well. So this patch is going to be stuck to me for a while. And so it goes..But more importantly rather than discuss what helpful effects and side effects I am experiencing if anyone is on it (for any reasons, I've known people with Tourrette's that used it) or has been perhaps they could share their experience of how it helped and some coping tips. I'll leave this here and when someone posts who is on it feel free to bump the thread. I'll still be around as will the patch. Thanks.
ive never used the patch before..im on the pills for blood p..but by the FDA its approved for that purpose..used also off fda labeled used to calm bipolar down,smoking withdrawals,opioid withdralws,anxiety,s and others..ive seen the patch,,the clondine doesn't seem to do anything to me except make me tired and lower the pressure..30 bp meds wow..i cant believe none of them stabilized you..well this will be my 5th one..im surprised at that even.....james
They did work. I just couldn't tolerate the side effects some of which are statistically rare so there's no point discussing them. As for Clonidine its primary use in me is in controlling dystonic spasms but it does work as a mood stabilizer. I do feel quite tired from it but thankfully my blood pressure has not been affected too badly (not the same as with Atenolol I took years ago as a side effect pill, that dropped my blood pressure to the point where it was unsafe). Its primary aggravation is that the patch runs out and in me its titrated to 5 days (its usually weekly). Oddly enough, although the reason its not used much as a mood stabilizer is because it can promote depression, in me at least the first day of the application I feel somewhat elated. Mostly the effects I experience are cognitive blunting, lowering of sex drive, increase of appetite and I have to be careful in summer as regards the sun so I wear sunscreen and a cap. Except for the delivery device its honestly not that different from other mood stabilizers in good effects and side effects although clearly for no one would it be used as a first line choice but then again its never been suggested as one. The world and people and their effect on me seem a bit toned down so that certainly must be one sign its working. With any antipsychotic I've taken (conventional or experimental) with the exception of Clozaril I needed a mood stabilizer with it for it to work properly as does everyone with schizoaffective (which I have) or bipolar with psychotic features. Life seems more bearable so that's a good thing overall.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.